Alert archive / Arkansas / Severe Thunderstorm Warnings in 1994
Severe Thunderstorm Warning 270, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 30, 1994, 4:58 PM CDT for Scott County, Arkansas. It was in force for 62 min.
The area
The counties it named.
The facts
- Issued
- Jun 30, 1994, 4:58 PM CDT (21:58 UTC)
- Expired
- Jun 30, 1994, 6:00 PM CDT
- In force
- 62 min
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
County Scott County, AR
The nearest sounding before it
Springfield, MO (KUMN), launched 12:00Z, 10.0 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -369 J/kg
- Mixed-layer LCL
- 2256 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KFSM 302200 RRA SVRFSM ARC127-302300- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT SMITH AR 458 PM CDT THU JUN 30 1994 THE NATIONAL WEATHER SERVICE IN FORT SMITH HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 600 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN WEST CENTRAL ARKANSAS ...SCOTT COUNTY ...AT 456 PM CDT FORT SMITH WEATHER RADAR INDICATED A RAPIDLY DEVELOPING SEVERE THUNDERSTORM ON THE LEFLORE...SCOTT COUNTY BORDER. THIS STORM WAS MOVING SLOWLY EAST AT 10 MPH. WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE A STRONG BUILDING. DO NOT STAND BY WINDOWS. DON'T USE TELEPHONES OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM HAS PASSED. MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSINGS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 2:54 PM CDT, 2 hours 4 minutes earlier.
Area forecast discussion, Jun 30, 2:54 PM CDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA NATIONAL WEATHER SERVICE TULSA OK 245 PM CDT THU JUN 30 1994 W.V. SATL PICS INDCT S/W HAS JUST ABT MOVD OUT OF EOK AND XPCT CONVCTN TO DVLP MNLY EAST OF EOK THIS EVE. DPR MOISTR RMNS OVR SERN OK...BUT WL HV DIFFICULTY DVLPG CONVCTN BHND S/W. ETA SHOWS ANOTHER S/W MOVG ACRS NRN KS TNGT WHICH CUD SET OFF ANOTHR PSBL MCS OVRNGT. HWVR..NGM SHOWS A MUCH WKR S/W FARTHER NORTH TNGT. NGM HAS BEEN CONSISTENT WITH ITS PVS RUN...WHILE ETA HAS BACKED OFF FM ITS DPCTN FM THE PVS RUN. WL LEAN TWDS NGM AND ONLY KEEP A SLGT CHC FOR LT NGT TSTMS IN NERN OK. AFTWDS BOTH MDLS INDCT ANOTHR STGR S/W MOVG OVR THE UPR RDG FRI NGT. AGAIN ETA DPCTS S/W STGR AND FARTHER SOUTH THAN NGM. WL AGAIN GO WITH NGMS MORE NRN TRAK AND NOT INTRODC TSTMS LT FRI NGT/ERY SAT MRNG. TUL 73/97/74/97 2211 BVO 71/98/72/98 2211 MLC 75/97/75/97 2211 IDB 74/95/74/95 3211 ..11.. .TUL...NONE.
In the hours before
Local storm report, Jun 30, 2:16 PM CDT, 2 hours 42 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
216 PM CDT THU JUN 30 1994
REPORT FROM WEDNESDAY NIGHT JUNE 29 1994
TIME COUNTY EVENT
1130 PM CREEK WIND GUSTS UP TO 60 MPH ONE MILE SOUTH OF
IRON POSTLocal storm report, Jun 30, 2:17 PM CDT, 2 hours 41 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
216 PM CDT THU JUN 30 1994
REPORT FROM WEDNESDAY NIGHT JUNE 29 1994
TIME COUNTY EVENT
1130 PM CREEK WIND GUSTS UP TO 60 MPH ONE MILE SOUTH OF
IRON POSTThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 2:50 PM CDT | Severe Thunderstorm Warning | TSA | Benton | 55 min |
| Jun 30, 3:34 PM CDT | Tornado Warning | TSA | Benton, Washington | 56 min |
| Jun 30, 4:04 PM CDT | Severe Thunderstorm Warning | TSA | Madison | 56 min |
| Jun 30, 4:29 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Washington | 61 min |
| Jun 30, 5:29 PM CDT | Severe Thunderstorm Warning | TSA | Washington | 61 min |
| Jun 30, 6:14 PM CDT | Severe Thunderstorm Warning | TSA | Franklin, Logan | 61 min |
| Jun 30, 6:14 PM CDT | Severe Thunderstorm Warning | TSA | Crawford | 61 min |
| Jun 30, 6:51 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin | 24 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 1994Every severe thunderstorm warning in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.